ADVERTISEMENT

Q. Do the minor rashes in my torso resemble mycosis fungoides?

Answered by
Dr. Dilip Meena
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 02, 2021

Hello doctor,

I am having a few minor rashes around my torso for the past few weeks. It started with two patches on my upper middle back, about an inch in diameter each. Then I noticed little round red patches popping up, about 1 cm in diameter. The ones on my back are pretty faint red or pink patches, a bit dry and scaly, and the rashes around my trunk are small, red, and do not appear dry. But, none of them is itchy or painful. I treated myself with OTC Hydrocortisone cream and Clotrimazole cream, as well as E45 dermatological cream, for a few weeks. Then saw a dermatologist who prescribed Eumovate cream, which did a good job clearing it up within a couple of weeks. After stopping for a few days, though, they came back, which the dermatologist warned me could happen, and to try reducing the frequency of the Eumovate cream over time. That is all fine, but he was not able to say what the cause was. He thought maybe nummular eczema. I had a couple of patches like the little 1 cm red ones a few years ago, treated with various creams, eventually resolved after about three months. I have been very stressed lately. I searched online and found out about mycosis fungoides. Does it present like this, and would it respond like this to the treatment of Eumovate cream? Thank you.

Lab tests performed:

The syphilis test was negative.

#

Hello,

Welcome to icliniq.com.

I understand your concern. But there are no attached photographs in your message.

Kindly send a picture of the affected area to assess the condition and suggest the appropriate diagnosis and treatment.

Take care.

Thank you doctor,

I have attached a picture from quite early as the patches now are very faint after using the cream. Please help.

#

Hi,

Welcome back to icliniq.com.

Thank you for sharing the pictures. The description coupled with the image (attachment removed to protect the patient's identity) you have sent indicates Pityriasis rosea, a relatively benign skin condition. The cause is usually unknown but can follow upper respiratory viral infections sometimes.

It commonly affects the torso and proximal parts of extremities. It starts with a rather sizeable oval patch which is scaly at the periphery. That is known as Herald patch, for it is the starting lesion.

It then follows by relatively more minor oval patches over the trunk and proximal arms. The lesions are usually asymptomatic. However, if seen from a distance on the back, the lesions are arranged in an inverted V pattern. Condition is self-limiting and subsides within a few weeks.

Use some moisturizer for now and can use Mometasone cream if redness is too much.

Eumovate cream (Clobetasone butyrate) is too mild for thick torso skin, in my opinion.

It does not look like any variant of Mycosis fungoides.

It shall subside soon as it has already been six weeks.

Take care.

Thank you doctor,

As long as it is undoubtedly not Mycosis fungoides, I am not too worried; as I say, it is asymptomatic and just reddish.

The Eumovate cream does seem to reduce the redness, at least temporarily, so I will resume with that until I run out.

Thanks.

#

Hi,

Welcome back to icliniq.com.

Yes, I understand that. However, it does not look like MF (Mycosis fungoides). And if redness is not much, keep using Eumovate (Clobetasone butyrate) cream. It should subside soon.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is dermaroller safe in extremely thin and dark skin?

.. of topical steroids can cause skin thinning (due to collagen degradation) amongst other side effects like acne, facial hair, etc. Most of these side effects resolve gradually over next few months after stopping the topical steroid cream. This reco...   Read full

I got steroid rosacea after a long-term misuse of topical steroids on the face. Please help.

.. for providing information. According to your information, it sounds like a steroid addicted face needs evaluation and a proper treatment plan. If possible, provide me photographs of the affected areas, which will help me better understand your ski...   Read full

I noticed rashes under the armpit, back, and chest with no other symptoms. What is it?

You seem to have pityriasis rosea ... It causes lesions on the chest and legs ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.